MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
At the conclusion of an atherectomy procedure using a diamondback 360 peripheral orbital atherectomy device (oad), the physician experienced difficulty while removing the oad from the sheath.The physician identified that the oad crown remained in vivo while performing balloon angioplasty.Fluoroscopy revealed that the 1.50 crown was immobile and remained in the distal portion of the superficial femoral artery (sfa).A stent was deployed, entrapping the crown in the vessel wall.The patient's condition was stable.The procedure was completed with good flow to the lower extremity.
 
Additional Manufacturer Narrative
The oad was returned to csi for analysis.The reported driveshaft fracture was confirmed distal to the nose cone.The distal segment was not returned.Scanning electron microscopy analysis of the fractured filar faces identified evidence of fatigue.Fatigue may occur if the driveshaft undergoes excessive flexing due to spinning in an elevated stress environment resulting in the eventual driveshaft damage.The root cause of the fracture is unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
6519006741
MDR Report Key14950058
Report Number3004742232-2022-00158
Device Sequence Number12315795
Product Code MCW
UDI-Device Identifier10850000491196
UDI-Public(01)10850000491196(17)240131(10)419915-1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberDBP-150SOLID145
Device Catalogue Number7-10057-03
Device Lot Number419915-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale